Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Adderall XR and side effects - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Excellent Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2407 Questions
User :   I take 30 mg of Adderall XR everyday, and have been on it for a month and a half, and I went to go get blood work done, and the blood work came back negative. My period is almost 2 weeks late, and last month I only had spotting for 3 days which isn't normal for me. I usually get my period for a week- a week and a half. Lately I have been overtired but it is hard for me to fall asleep at night, and it is hard for me to get out of bed. I feel sick when I eat certain foods that I normally enjoy. Also I've had bloody noses for the past 2 weeks, which I've never had one in my entire life. I also am having a sever breakout on my entire face and along my ears. I haven't broken out like this in almost 3 years, even when I do get my period. Also, I have had no cramps which I get severely before my period. I've had no signs of my period coming. What could this mean? Could the blood test be wrong? Is the Adderall affecting how I feel/ my missed period?
User :   Should I take an HPT? I'm not sure what's going on.. Because my period is never this late.
Doctor :   hello
Doctor :   i am Dr Oberoi here
User :   Hi.
User :   Did you get my first message ?
Doctor :   give me a min please, let me go thru your query
User :   Alright.
Doctor :   may i know your age please ?
User :   18
Doctor :   do you have anyother medical problem ?
User :   no.
User :   This is the only medication I take.
Doctor :   i see
Doctor :   now what you have been experiencing looks like a hormonal imbalance
Doctor :   which are causing the said symptoms
Doctor :   also it can be a thyroid related condtion
Doctor :   condition **
User :   What is that?
User :   Could I possibly still be pregnant though?
Doctor :   are you havening unprotected intercourse ?
User :   yes
User :   i did
User :   on december 13th
User :   and then i got my period for 3 days very light
User :   2 weeks later.. which has never happened to me before
User :   but i had no cramps
User :   or anything
Doctor :   i suggest that you should get a home pregnancy test done
User :   Alright. If I'm not then what is a thyroid condition mean?
User :   or hormonal imbalance
Doctor :   yes
User :   no but what does it mean
User :   what do they mean
Doctor :   thyroid is a gland which releases THYROID HORMONES
Doctor :   which are responsible for various functions
User :   like what>?
Doctor :   responsible for regulation of metabolism.
Doctor :   any change can cause your symptoms of fatigue
User :   Oh, well is it possible that the blood test could be negative because of the adderall?
User :   could that make it negative?
Doctor :   and irregular periods
User :   But could the adderall cause a blood test to be negative?
Doctor :   no addreall has no effect on the blood
Doctor :   its only affects the brain
User :   oh i see. well i used to take topomax.
Doctor :   you should first get the pregnancy test done
User :   but i recently stopped
User :   about 3 weeks ago.
User :   okay.
Doctor :   if the test is negative
Doctor :   then you should get a thyroid test done
User :   Alright. Is that done through blood work?
Doctor :   yes its a simple test
User :   Alright.
Doctor :   it will help us to pinpoint the reason for your symptoms and then you can be treated accordingly
User :   Alright. Thank you.
Doctor :   your most welcome
Doctor :   take care of your self
User :   thanks
Doctor :   and dont worry all the possible conditions that i have mentioned
Doctor :   all can be CURED
Doctor :   good bye
Question is related to
Lab Tests
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor